MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CROSSWALK; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CROSSWALK; PERCUTANEOUS CATHETER
Catalog Number PSC18090A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, it was presumed that stress generated by continuous catheter manipulation against resistance had likely damaged the tip of the reported crosswalk support catheter.The applied stress would localize and therefore exceed the product design limit when the tip movement was being restricted by cto or small collateral.Upon removal, the damaged tip in trapping collateral was likely detached from the rest.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause of the resistance in order to avoid damage to blood vessels and separation or kinking of the product.[malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of an asahi crosswalk peripheral support catheter had broken off in a collateral branch of the tibial artery during a peripheral intervention to treat a moderately calcified, moderately tortuous, chronic total occlusion (cto) in the mid tibial artery.While attempting to bring the crosswalk up from the pedal sheath over a non-asahi v-18 guide wire, force was applied against resistance.The tip of the crosswalk got directed into a small branch and got stuck and was left in the small vessel off the left tibial.The physician did not attempt to recover the tip as it went into a collateral.The doctor switched to a non-asahi cxi support catheter and there was no significant delay to the case.The patient outcome was normal.The procedure was finished and all was well.

Brand Name
CROSSWALK
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12375536
Report Number3003775027-2021-00150
Device Sequence Number14554700
Product Code DQY
UDI-Device Identifier04547327133494
UDI-Public(01)04547327133494(17)240430(10)210521K46A
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberPSC18090A
Device Lot Number210521K46A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age65 YR
Patient Weight115